MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G21538
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the picture provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.Our evaluation of the photo provided confirmed the report.The photo shows the distal end of the device with the basket fully advanced.One of the wires has broken at the proximal end of the basket, but appears to remain attached at the basket's distal tip.The basket, otherwise, appears fully formed.A brown substance was observed on the distal end of the basket wires.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed in the photo.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photo provided confirmed the report of basket wire breakage.However, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a procedure to remove sandy stones, the physician used a cook memory eight wire basket.It was reported that after the physician deployed the complaint product, one stone was successfully extracted.However, it was found that one wire of the basket had broken during extraction, making it unusable.The physician then opened a new set of the product to complete the stone removal procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.A lot number was not provided with the returned device.The provided device photo shows the distal end of the device with the basket fully advanced.One of the wires has broken at the proximal end of the basket but appears to remain attached at the basket's distal tip.The basket, otherwise, appears fully formed.A brown substance was observed on the distal end of the basket wires.A photo of the lot number was not provided.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket retracted with a broken basket wire remaining outside of the catheter.The basket has one broken wire detached near the proximal end of the wire and remaining attached at the distal tip of the basket.The basket catheter was noted to be filled with a clear/ white substance, initially impeding basket advancement.After overcoming the initial resistance due to the dried substance, the basket advanced and retracted as intended during handle manipulation with the broken wire remaining outside of the catheter.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's proximal solder point, but there was no evidence of the wire being damaged by the buff process.No parts of the device appear to be missing.No other anomalies were detected.Photos were exchanged with production leadership and manufacturing engineering on 17dec2025.It was determined that the wire had been embrittled during the soldering process due to heating and reheating of the solder during the manufacturing process.This is considered a process related nonconformance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
MEMORY EIGHT WIRE BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23691681
Report Number1037905-2025-00805
Device Sequence Number9071847
Product Code LQR
UDI-Device Identifier00827002215382
UDI-Public(01)00827002215382(17)280507(10)W4936921
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21538
Device Catalogue NumberMB5-2X4-8
Device Lot NumberW4936921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS-TJF-260.
Patient Age58 YR
Patient SexMale
Patient Weight77 KG